MAUDE Adverse Event Report: BECKMAN COULTER ACCESS HIGH SENSITIVITY TROPONIN I REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS HIGH SENSITIVITY TROPONIN I REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The access accutni+3 reagent was not returned for evaluation.All assay and system verifications met specifications at the time of this event.No hardware errors, flags or other assay issues were reported in conjunction with this event.A passing precision run was performed on 17apr2020.In addition, the customer stated that a small clot was observed in the sample floating on top of the serum.Clot was removed prior to retesting.Preanalytical sample handling was the likely cause of the erroneous access accutni+3 result obtained.In conclusion, use error, due to improper sample handling, is the cause of this event.
 
Event or Problem Description
On (b)(6) 2020 the customer reported that a non-reproducible elevated troponin i (access accutni+3) result had been generated on the customer's access 2 section, dxc 600i packaged (serial number (b)(4)) for one patient sample.The initial elevated access accutni+3 result of 6.12 ng/ml was released from the laboratory.The result was questioned by nurse or physician.The day after, the customer reported retesting twice the sample on the same anayzer; both repeated results were 0.00 ng/ml.The customer normal reference range is < 0.04 ng/ml.There was a report of change to patient care or treatment which occurred in connection with this event.The patient was administered heparin.No report of additional changes to patient management was reported.Calibration and quality control were performing within specifications at the time of the event.System checks were performed on 03apr2020, 10apr2020 and 17apr2020 and passed within specifications.The sample was a serum sample, collected and tested in a serum separator tube with gel and centrifuged for 10 minutes at 3750 rpm (1960 g) at room temperature.A small clot was observed floating on top of the serum and removed before the sample was retested.

Brand Name
ACCESS HIGH SENSITIVITY TROPONIN I REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10020179
Report Number2122870-2020-00036
Device Sequence Number3052993
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)201031(11)191101(10)921317
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number921317
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Initial Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;